Alert archive / California / Wind Advisories in 2013

Wind Advisory 6, NWS Sacramento, CA

April 16, 2013

NWS Sacramento, CA issued this wind advisory at Apr 16, 2013, 3:35 AM PDT. It took effect at Apr 17, 2013, 5:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 16, 2013, 3:35 AM PDT (10:35 UTC)
In effect from
Apr 17, 2013, 5:00 AM PDT
Expired
Apr 16, 2013, 2:29 PM PDT
In force
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WWUS76 KSTO 161035
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
335 AM PDT TUE APR 16 2013

...WINDY CONDITIONS TODAY INTO WEDNESDAY...

.NORTHERLY SURFACE WINDS ARE EXPECTED TO BECOME WINDY TODAY WITH
MUCH OF THE VALLEY REACHING ADVISORY CRITERIA BY LATE MORNING AND
PERSISTING INTO THE EARLY EVENING HOURS. WIND SPEEDS WILL LIKELY BE
AS STRONG ON WEDNESDAY. THE BARRIER JET WILL LIKELY SET UP TUESDAY
NIGHT WITH ADVISORY WINDS EARLY WEDNESDAY MORNING OVER THE EAST
SLOPES OF THE COASTAL RANGE. 

CAZ015>019-170030-
/O.NEW.KSTO.WI.Y.0006.130417T1600Z-130418T0000Z/
/O.CON.KSTO.WI.Y.0005.130416T1600Z-130417T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO...
STOCKTON...MODESTO
335 AM PDT TUE APR 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CONTINUED THE WIND
ADVISORY TODAY AND ISSUED ANOTHER WIND ADVISORY...WHICH IS IN
EFFECT FROM 9 AM TO 5 PM PDT WEDNESDAY.

* WINDS: NORTH 20 TO 28 MPH WITH GUSTS 35 TO 40 MPH.

* TIMING: INCREASING LATE MORNING WITH PEAK IN EARLY AFTERNOON.

* LOCATIONS INCLUDE: RED BLUFF...SACRAMENTO...MARYSVILLE...VACAVILLE...
  DAVIS...STOCKTON...MODESTO.

* IMPACTS: SCATTERED DOWNED LIMBS AND POSSIBLE POWER OUTAGES. 
  CROSS WINDS ON WEST TO EAST ROADWAYS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND OR GUSTS
OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. SECURE LOOSE OBJECTS IN YOUR YARD.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND/OR GUSTS OF
35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ063-064-170030-
/O.NEW.KSTO.WI.Y.0006.130417T1200Z-130417T2000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT
335 AM PDT TUE APR 16 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO 1 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 1 PM PDT WEDNESDAY.

* WINDS: NORTH 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: SPEEDS WILL INCREASE AFTER MIDNIGHT AND PEAK LATE
  MORNING.

* LOCATIONS INCLUDE: EAST SLOPES AND EXPOSED RIDGES...EASTERN AND
  SOUTHERN LAKE COUNTY.

* IMPACTS: SCATTERED DOWNED LIMBS AND POSSIBLE POWER OUTAGES.
  CROSS WINDS ON WEST TO EAST ROADWAYS. LOW AFTERNOON HUMIDITY
  WITH LIMITED OVERNIGHT RECOVERY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JCLAPP
1 follow-up statement
388 
WWUS76 KSTO 162129
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
229 PM PDT TUE APR 16 2013

...WINDY CONDITIONS TODAY AND BREEZY ON WEDNESDAY...

.NORTHERLY SURFACE WINDS HAVE BEEN MODERATE TO STRONG TODAY AND
WILL PERSIST INTO THE EARLY EVENING HOURS. WIND SPEEDS WILL
BE BREEZY AGAIN WEDNESDAY MORNING INTO AFTERNOON BUT SHOULD STAY
BELOW ADVISORY CRITERIA. THUS...HAVE CANCELLED THE WIND ADVISORY
FOR WEDNESDAY.

CAZ015>019-170000-
/O.CAN.KSTO.WI.Y.0006.130417T1600Z-130418T0000Z/
/O.CON.KSTO.WI.Y.0005.000000T0000Z-130417T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...*REDDING...CHICO...SACRAMENTO...
STOCKTON...MODESTO
229 PM PDT TUE APR 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...WIND ADVISORY IS CANCELLED FOR WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR WEDNESDAY SINCE WIND SPEEDS ARE FORECAST TO BE BELOW
ADVISORY CRITERIA.

* WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: THROUGH 5 PM THIS EVENING.

* LOCATIONS INCLUDE: STOCKTON...MODESTO...SACRAMENTO...CHICO...
  REDDING.

* IMPACTS: SCATTERED DOWNED LIMBS AND POSSIBLE POWER OUTAGES. 
  CROSS WINDS ON WEST TO EAST ROADWAYS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND OR GUSTS
OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. SECURE LOOSE OBJECTS IN YOUR YARD.


&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ063-064-162230-
/O.CAN.KSTO.WI.Y.0006.130417T1200Z-130417T2000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT
229 PM PDT TUE APR 16 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR WEDNESDAY.

THOUGH LOCALLY BREEZY CONDITIONS MAY OCCUR OVER THE COASTAL
RANGE...LATEST FORECAST MODELS INDICATE THAT WIND SPEEDS WILL NOT
REACH ADVISORY CRITERIA. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 9:19 PM PDT, 6 hours 16 minutes earlier.

Area forecast discussion, Apr 15, 9:19 PM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
919 PM PDT MON APR 15 2013

.SHORT TERM DISCUSSION...

SCATTERED SHOWERS PERSIST OVER THE AREA THIS EVENING...MAINLY FROM
THE SACRAMENTO REGION SOUTH IN THE VALLEY AND OVER THE MOUNTAINS.
THE SHOWERS WILL CONTINUE IN THE VALLEY SLOWLY PROGRESSING SOUTH
AND EAST AS THE AREA SLOWLY DISSIPATES OVER THE NEXT FEW HOURS.
SCATTERED LIGHT SHOWERS WILL CONTINUE OVERNIGHT IN THE MOUNTAINS.
COLD AIR FROM THIS SYSTEM HAS LOWERED SNOW LEVELS DOWN TO THE 3000
TO 4000 FOOT LEVEL THIS EVENING. SO FAR AN INCH OF SNOW HAS BEEN
REPORTED AT 4000 FOOT LEVEL WITH NON STICKING SNOW FLAKES DOWN TO
AROUND 3000 FEET.

THE SYSTEM WILL BE CENTERED OVER THE GREAT BASIN ON TUESDAY WITH
SOME WRAP AROUND MOISTURE THAT MIGHT BE ENOUGH TO BE ABLE TO
PRODUCE SOME SHOWERS OVER THE HIGHER ELEVATIONS...MAINLY FOR THE
AFTERNOON HOURS BEFORE THE SHOWER CHANCES FINALLY END TUESDAY
EVENING.

THE MAIN IMPACT FOR TUESDAY WILL BE THE WINDS. NORTHERLY WINDS
WILL BECOME BREEZY OVERNIGHT OVER NIGHT IN THE VALLEY. DURING THE
DAY THE WINDS WILL INCREASE TO 20 TO 30 MPH WITH STRONGER GUSTS.
HIGHER PRESSURE BUILDING OVER OREGON AND THE GREAT BASIN BY
WEDNESDAY WILL HELP TO KEEP BREEZY TO WINDY CONDITIONS ON
WEDNESDAY.

.EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)

MEDIUM RANGE MODELS SHOWING HIGH AMPLITUDE RIDGING OFF THE WEST
COAST FRIDAY AS SHORT WAVE TROUGH MOVES THROUGH. MODELS KEEP MAIN
DYNAMICS WITH THIS SYSTEM NORTH AND EAST OF THE FORECAST AREA BUT
RECENT RUNS SHOWING THE POTENTIAL FOR SOME ISOLATED SHOWERS OVER THE
SHASTA MOUNTAINS FRIDAY. RIDGING REBUILDS OVER THE WEEKEND WITH
LOCALLY BREEZY WINDS. HIGHS IN THE LOWER 80S FOR THE CENTRAL VALLEY
SATURDAY INTO MONDAY WITH MAINLY 60S TO 70S FOR THE FOOTHILLS AND
MOUNTAINS.

&&

.AVIATION...

UPPER LEVEL LOW MOVING SEWD OVER NORCAL THROUGH TUE. SCATTERED
RAIN SHOWERS WILL BE MOVING SWD OVER SRN SAC VLY/NRN SAN JOAQUIN
VLY AND DELTA AREA THROUGH 06Z-08Z...WITH SCATTERED SNOW SHOWERS
OVER SIERNEV TONIGHT AND INTO TUE. SOME GRAUPEL POSSIBLY MIXED
WITH SHOWERS IN THE SIERNEV. PREDOMINANTLY VFR CONDITIONS...WITH
LOCAL MVFR/IFR CONDITIONS OVER MTNS INCLUDING SIERNEV. SNOW LEVELS
3500 TO 5500 FT FROM N TO S OVER INTERIOR NORCAL LOWERING TO 2500
TO 3000 FT OVER SHASTA CO AND TO 3500 TO 4000 FT OVER SIERNEV
OVERNIGHT. NWLY SFC WIND 25G35KTS TUE. BAND OF 40 KTS WINDS
FORECAST TO DEVELOP OVER CENTRAL VLY AT 2000 FT FROM 06Z-12Z TUE
EXPECTED TO CAUSE LOW LEVEL WIND SHEAR OVER TAF SITES.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 5 PM PDT TUESDAY CARQUINEZ STRAIT AND
DELTA...CENTRAL SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY...
NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY.

&&
Hazardous weather outlook, Apr 15, 7:00 AM PDT, 20 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT MON APR 15 2013

CAZ013>019-063-064-066>069-161400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT MON APR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A COLD SYSTEM MOVES THROUGH INTERIOR NORTHERN CALIFORNIA TODAY AND
TONIGHT AND WILL BRING SOME LIGHT SHOWERS MAINLY OVER THE MOUNTAINS.
SNOW LEVELS WILL LOWER TO AROUND 3500 FEET WITH 3 TO 5 INCHES OVER
HIGHER TERRAIN AND ONLY A TRACE NEAR 3500 FEET.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NORTHWESTERLY TO NORTHEASTERLY WINDS DOMINATE TUESDAY AND WEDNESDAY
AS A NORTH TO SOUTH JETSTREAM MOVES OVER THE REGION.

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JCLAPP

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.